Texas, 2016Hail and Damaging Winds in Texas, March 23 to 24, 2016
March 23 to 24, 2016 · NWS EWX · 12 events in 8 counties and zones
A strong cold front moved into a warm, moist airmass and caused thunderstorms. Some of these storms produced large hail and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved into a warm, moist airmass and caused thunderstorms. Some of these storms produced large hail and damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 23, 6:46 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Mar 23, 6:46 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
746 PM CDT WED MAR 23 2016
.UPDATE...HAVE INCREASED RAIN AND THUNDERSTORM CHANCES ACROSS
PORTIONS OF THE HILL COUNTRY INTO THE I-35 CORRIDOR AND EASTERN
COASTAL PLAINS LATE THIS EVENING THROUGH THE OVERNIGHT HOURS AS A
COLD FRONT MOVES THROUGH THE REGION. THE ISOLATED STRONG TO
BRIEFLY SEVERE STORM HAZARDS COULD BE DIME TO QUARTER SIZED HAIL
AND SOME GUSTY WINDS UP TO 50-60 MPH. ANOTHER FORECAST ALTERATION
WAS TO PUSH BACK THE ONSET OF SHOWERS/STORMS ENTERING THE HILL
COUNTRY NEAR 9-10PM AND HAVE REDUCED CHANCES NOW UNTIL THAT TIME.
MINOR TEMPERATURE AND DEWPOINT CORRECTIONS WERE ALSO MADE BASED ON
LATEST TRENDS. SEE THE UPDATED DISCUSSION BELOW ON THE POSSIBLE
STRONG TO ISOLATED SEVERE STORMS POSSIBLE LATE THIS EVENING AND
OVERNIGHT.
&&
.DISCUSSION... LATEST VISIBLE SATELLITE IMAGERY DENOTES AGITATED
CUMULUS ALONG THE DRY LINE/COLD FRONT LOCATED NEAR SAN ANGELO.
SHOWERS AND STORMS HAVE BEGUN TO DEVELOP ON THE FRONT ACROSS NORTH
TEXAS WHERE SOME HAVE ALREADY BECOME STRONG/SEVERE WHERE LESS
CAPPING AND BETTER INSTABILITY COEXIST. FARTHER SOUTH ACROSS THE
HILL COUNTRY AND THE I-35 CORRIDOR, THE ENVIRONMENT IS LESS
SUPPORTIVE OF STRONGER UPDRAFTS AS STRONGER SURFACE AND MIXED
LAYER CAPPING ARE IN PLACE. THIS CAPPING PLUS LIMITED MOISTURE
DEPTH OVER FAR NW HILL COUNTRY COULD LIMIT THE POTENCY OF THE
STORMS INITIALLY. HOWEVER, IT IS LIKELY THAT STORMS WILL DEVELOP
ALONG THE FRONT AS IT MOVES THROUGH LATE THIS EVENING AND
OVERNIGHT HOURS AS LOW-LVL CONVERGENCE AND COOLING ERODE THE CAP
TO BETTER SUPPORT FREE CONVECTION.
MESOANALYSIS INDICATES AN INSTABILITY AXIS OF 2000 J/KG MUCAPE
VALUES ALONG AND JUST WEST OF THE I-35 CORRIDOR WHERE STEEP LAPSE
RATES OF 7-8 C/KM EXIST AND BISECT THE AREA OF LOWER LFC AND LCL
HEIGHTS. INCREASING COVERAGE OF SHOWERS AND STORMS IS LIKELY
ACROSS BURNET SOUTHWESTWARD INTO KERR/BANDERA IN THE 9-11PM RANGE
AS THE FRONT ENTERS THE MORE FAVORABLE ENVIRONMENT OF LOWER
LFC/LCL HEIGHTS. THE LINE OF SHOWERS AND STORMS SHOULD BE LOCATED
ACROSS THE I-35 CORRIDOR FROM MIDNIGHT TO 2-3AM AND REACH THE
COASTAL PLAINS THROUGH THE EARLY MORNING HOURS. OVERALL RAINFALL
AMOUNTS WILL REMAIN BELOW ONE INCH BUT VERY ISOLATED POCKETS COULD
REACH AN INCH AN A HALF EAST OF I-35 WHERE MOISTURE DEPTH AND
PWATS ARE GREATER. MOST LOCATIONS ACROSS THE HILL COUNTRY TO THE
I-35 CORRIDOR AND COASTAL PLAINS WILL BE ONE QUARTER TO ONE HALF
OF AN INCH. LITTLE TO NO ACCUMULATION IS EXPECTED BACK SOUTHWEST
INTO THE RIO GRANDE VALLEY.
&&
.PREV DISCUSSION... /ISSUED 634 PM CDT WED MAR 23 2016/
AVIATION...
A COLD FRONT IS APPROACHING THE AREA FROM THE NORTHWEST. AHEAD OF
THE FRONT ALL TERMINALS WILL BE VFR WITH SOUTH TO SOUTHEAST WINDS
AT 10 TO 15 KTS. THE FRONT WILL BRING ISOLATED TSRA TO AUSTIN AND
SAN ANTONIO. CONVECTION IS LIKELY TO REACH AUS BY AROUND 05Z AND
SAN ANTONIO BY AROUND 06Z. VIS WILL DROP TO MVFR IN TSRA.
CONVECTION SHOULD MOVE AWAY FROM THE AIRPORTS BY 08Z. THEN WINDS
WILL BECOME NORTH TO NORTHWEST AT 10 TO 15 KTS. WINDS WILL BECOME
GUSTY DURING THE DAY THURSDAY WITH GUSTS UP TO 25 KTS POSSIBLE.
PREV DISCUSSION... /ISSUED 317 PM CDT WED MAR 23 2016/
SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
LATE AFTERNOON SURFACE OBSERVATIONS SHOW TEMPERATURES IN THE 70S AND
GUSTY SOUTH WINDS ACROSS SOUTH CENTRAL TEXAS. THE DRYLINE HAS BEEN A
LITTLE SLOWER TO ADVANCE EASTWARD THIS AFTERNOON AND AS OF 19Z IS
STILL LOCATED IN CENTRAL TERRELL COUNTY NEAR K6R6.
CONCERNS IN THE SHORT TERM CONTINUE TO BE CENTERED ON RAIN CHANCES
OVERNIGHT AS A COLD FRONT MOVES THROUGH THE REGION. HI-RES MODELS
CONTINUE TO INDICATE CONVECTION WILL DEVELOP ALONG THE FRONT AS IT
APPROACHES THE HILL COUNTRY AND I-35 CORRIDOR LATE THIS EVENING. AS
THE FRONT CONTINUES TO MOVE SOUTHEASTWARD...AN INCREASE IN UPPER
SUPPORT SHOULD ALLOW CONVECTION TO BECOME A LITTLE MORE WIDESPREAD
FOR AREAS EAST OF THE I-35 CORRIDOR. WE CAN/T RULE OUT AN ISOLATED
STRONG TO POSSIBLY SEVERE THUNDERSTORM OR TWO OVERNIGHT AND WE/LL
CONTINUE TO MENTION THIS IN THE LATEST HAZARDOUS WEATHER OUTLOOK AND
GRAPHICS. SHOULD ANY SEVERE STORMS MANAGE TO DEVELOP...THE MAIN
CONCERN WOULD BE LARGE HAIL AND DAMAGING WINDS. AS FOR RAINFALL
AMOUNTS...VARIOUS OPERATIONAL MODELS AS WELL AS SREF PLUMES SUGGEST
1/10" - 1/4" FOR MOST AREAS. WE COULD SEE SOME LOCALLY HIGHER
AMOUNTS UP TO 1/2" ALONG THE HIGHWAY 77 CORRIDOR AND COASTAL PLAINS.
RAIN CHANCES SHOULD END QUICKLY BY EARLY THURSDAY MORNING AS
DRY...NORTHERLY WINDS AND COOLER AIR SPILLS IN FROM THE NORTH.
TEMPERATURES SHOULD GENERALLY AVERAGE A DEGREE OR TWO BELOW NORMAL.
WITH DECREASING WINDS...DRY AND AND CLEAR SKIES THURSDAY
NIGHT...LOWS WILL RANGE FROM THE MID 30S HILL COUNTRY AND FAVORED
COOL SPOTS ALONG THE I-35 CORRIDOR TO THE UPPER 40S ALONG THE RIO
GRANDE.
LONG TERM (FRIDAY THROUGH WEDNESDAY)...
TEMPERATURES WILL BEGIN TO REBOUND ON FRIDAY AS SOUTHERLY FLOW
DEVELOPS AND AIDS IN WARMING TEMPERATURES INTO THE 70S. THE WARMING
TREND CONTINUES ON SATURDAY WITH HIGHS WELL INTO THE 70S AND LOWER
80S. ANOTHER COLD FRONT WILL THEN MOVE INTO SOUTH CENTRAL TEXAS LATE
SATURDAY OR EARLY SUNDAY. WE SHOULD SEE ENOUGH MOISTURE RETURN AHEAD
OF THE FRONT TO WARRANT A LOW CHANCE OF SHOWERS AND THUNDERSTORMS
SATURDAY NIGHT AND SUNDAY AS THE FRONT MOVES THROUGH. THE STRONGER
UPPER LEVEL SUPPORT WILL BE NORTH OF THE REGION...SO PREFER TO KEEP
RAIN CHANCES LOW AT THIS TIME. TEMPERATURES ARE KNOCKED DOWN CLOSER
TO CLIMATOLOGICAL NORMALS ON MONDAY AND TUESDAY AS WINDS TRANSITION
TO A MORE SOUTHERLY DIRECTION. THE MEDIUM RANGE MODELS SHOW AN
INCREASE IN SOUTHWEST FLOW ALOFT LATE IN THE FORECAST PERIOD. FOR
NOW... WE/LL MENTION A SLIGHT CHANCE FOR CONVECTION ON WEDNESDAY AND
AWAIT ADDITIONAL MODEL CONSISTENCY BEFORE GOING MUCH HIGHER WITH
RAIN CHANCES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 53 70 44 74 51 / 70 10 0 0 0
AUSTIN BERGSTROM INTL AIRPORT 53 70 40 74 47 / 70 10 0 0 0
NEW BRAUNFELS MUNI AIRPORT 53 72 43 74 49 / 70 10 0 0 0
BURNET MUNI AIRPORT 48 68 43 73 50 / 40 - 0 0 0
DEL RIO INTL AIRPORT 54 75 49 78 54 / 10 0 0 0 0
GEORGETOWN MUNI AIRPORT 49 68 42 73 49 / 70 10 0 0 0
HONDO MUNI AIRPORT 51 74 42 75 49 / 40 - 0 0 0
SAN MARCOS MUNI AIRPORT 52 70 42 73 49 / 70 10 0 0 0
LA GRANGE - FAYETTE REGIONAL 55 69 44 74 50 / 70 10 0 0 -
SAN ANTONIO INTL AIRPORT 55 72 44 74 50 / 60 - 0 0 0
STINSON MUNI AIRPORT 55 74 45 76 51 / 60 10 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...05
SYNOPTIC/GRIDS...ALLEN
PUBLIC SERVICE/DATA COLLECTION...LH
Hazardous weather outlook, Mar 23, 3:30 AM CST, 19 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
430 AM CDT WED MAR 23 2016
TXZ171>173-183>194-202>209-217>225-228-241000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
430 AM CDT WED MAR 23 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO MUCH OF
SOUTH CENTRAL TEXAS TONIGHT. THERE IS A MARGINAL RISK OF SEVERE
STORMS FOR THE EASTERN HILL COUNTRY...I-35 CORRIDOR TO THE COASTAL
PLAINS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 23, 10:11 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1111 PM CDT WED MAR 23 2016
TXZ184-240500-
EDWARDS TX-
1111 PM CDT WED MAR 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDWARDS COUNTY UNTIL
MIDNIGHT CDT...
AT 1111 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CARTA VALLEY...OR 7 MILES SOUTHEAST OF LOMA ALTA...MOVING EAST AT
40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKSPRINGS...CARTA VALLEY AND DEVILS SINKHOLE STATE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3024 10000 2971 10004 2971 10005 2965 10005
2975 10070 3000 10070
TIME...MOT...LOC 0411Z 270DEG 33KT 2986 10066
CPSpecial weather statement, Mar 23, 10:36 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1136 PM CDT WED MAR 23 2016
TXZ183-240515-
VAL VERDE TX-
1136 PM CDT WED MAR 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE COUNTY
UNTIL 1215 AM CDT...
AT 1136 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BOX CANYON-AMISTAD...OR 15 MILES SOUTH OF COMSTOCK...MOVING EAST
AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DEL RIO...LAKE VIEW...VAL VERDE PARK...CIENEGAS TERRACE...LAUGHLIN AFB...
AMISTAD VILLAGE...BOX CANYON-AMISTAD...ROUGH CANYON REC AREA AND DEVILS
SHORES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF ON OR NEAR LAKE AMISTAD...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2956 10125 2967 10070 2940 10071 2925 10078
2928 10087 2931 10089 2933 10094 2935 10095
2936 10100 2944 10106 2946 10106 2947 10115
2952 10118 2952 10125
TIME...MOT...LOC 0436Z 267DEG 22KT 2947 10119
CPSpecial weather statement, Mar 23, 10:51 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1151 PM CDT WED MAR 23 2016
TXZ184-185-202-203-240530-
REAL TX-EDWARDS TX-KINNEY TX-UVALDE TX-
1151 PM CDT WED MAR 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UVALDE...SOUTHWESTERN
EDWARDS...KINNEY AND SOUTHERN REAL COUNTIES UNTIL 1230 AM CDT...
AT 1150 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF VANCE TO 11
MILES SOUTH OF CARTA VALLEY...AND MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. THE
WINDS WILL PRECEDE THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BRACKETTVILLE...LEAKEY...CAMP WOOD...LAGUNA...GARNER STATE PARK...VANCE...
MONTELL...RIO FRIO...BARKSDALE...ALAMO VILLAGE...CONCAN...STANDART...
UTOPIA...REAGAN WELLS...KICKAPOO CAVERN STATE PARK AND TURKEY MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2909 10066 2971 10059 2989 10005 2968 9960
2963 9960 2963 9950 2959 9941 2958 9941
TIME...MOT...LOC 0450Z 292DEG 21KT 2981 10018 2964 10071
CPHail, Val Verde
- When
- March 23, 11:01 PM CST
- Where
- Val Verde County, 4.52 mi NNW of (Drt)del Rio Intl Ar
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.430, -100.950
A thunderstorm produced quarter size hail at the San Pedro Estates near Lake Amistad.
Hail, Val Verde
- When
- March 23, 11:02 PM CST
- Where
- Val Verde County, 4.15 mi N of Del Rio
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.430, -100.900
Thunderstorm Wind, Blanco
- When
- March 24, 12:04 AM CST
- Where
- Blanco County, Blanco
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.100, -98.420
A thunderstorm produced wind gusts estimated at 60 mph by a Blanco County EMS employee.
Thunderstorm Wind, Hays
- When
- March 24, 12:29 AM CST
- Where
- Hays County, 4.84 mi W of Wimberley
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 30.010, -98.130
A thunderstorm produced wind gusts estimated at 60 mph that snapped and downed multiple trees in the Marina Circle area of Wimberley.
Thunderstorm Wind, Hays
- When
- March 24, 12:40 AM CST
- Where
- Hays County, 4.41 mi WNW of Wimberley
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 30.020, -98.120
A thunderstorm produced wind gusts estimated at 60 mph that blew down 10 to 12 inch diameter Oak tree limbs onto a car near Woodcreek Dr. and Marina Circle in Wimberley.
Hail, Travis
- When
- March 24, 12:55 AM CST
- Where
- Travis County, 0.91 mi NW of Vinson
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 30.230, -97.790
A thunderstorm produced golf ball size hail at the intersection of Hwy290 and MOPAC in southwestern Austin.
Thunderstorm Wind, Caldwell
- When
- March 24, 1:05 AM CST
- Where
- Caldwell County, 1.38 mi N of Mendoza
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.040, -97.680
A thunderstorm produced wind gusts estimated at 60 mph that downed tree limbs near Hwy21 and US183.
Hail, Travis
- When
- March 24, 1:05 AM CST
- Where
- Travis County, 0.6 mi E of Vinson
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.220, -97.770
Thunderstorm Wind, Travis
- When
- March 24, 1:07 AM CST
- Where
- Travis County, Austin-Bergstrom Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.200, -97.670
A thunderstorm produced wind gusts measured at 58 kts. by the ASOS at Austin Bergstrom International Airport.
Thunderstorm Wind, Bastrop
- When
- March 24, 1:45 AM CST
- Where
- Bastrop County, 0.91 mi SE of Bastrop
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.110, -97.310
A thunderstorm produced wind gusts estimated at 60 mph that blew down a number of residential fences.
Hail, Frio
- When
- March 24, 1:58 AM CST
- Where
- Frio County, 2.75 mi NE of Pearsall
- Measured
- 1 in hail
- Reported by
- Local Official
- Coordinates
- 28.910, -99.050
Hail, Wilson
- When
- March 24, 3:53 AM CST
- Where
- Wilson County, 2.4 mi NNW of Sutherland Spgs
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 29.300, -98.090
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Wisconsin, March 23 to 24, 20163 deaths · 19 events
- Tornado and Hail in Texas, March 23, 2016$750 million · EF0 · 57 events
- Tornadoes and Hail in Arkansas, March 23, 20164 injured · $375,000 · EF2 · 7 events
- Rip Current in Florida, March 23, 20161 death · 1 event
- Wildfire in Oklahoma, March 23 to 28, 2016$1.0 million · 3 events
- Tornado and Hail in Oklahoma, March 23, 2016$75,000 · EF1 · 18 events
- Winter Storm in Michigan, March 23 to 24, 2016$100,000 · 10 events
- Winter Storm in Iowa, March 23 to 24, 20163 injured · 11 events
- Tornadoes and Hail in Missouri, March 23, 2016EF1 · 7 events
- Winter Storm in Iowa, March 23 to 24, 2016$30,000 · 7 events
- Winter Storm and Heavy Snow in Michigan, March 23 to 25, 201625 events
- Winter Storm and Winter Weather in Nebraska, March 23 to 24, 2016$15,000 · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618248, 618249, 618250, 618251, 618252, 618253, 618260, 618262, 618267, 618268, 618269, 618270.